Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 30, 2019, 8:00 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 8:00 PM CDT (01:00 UTC)
- Expired
- May 1, 2019, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 1:45 AM CDT | FLOOD | 5 Wnw Eagle Rock, MO | ROARING RIVER STATE PARK EVACUATED DUE TO FLOODING. |
| May 1, 1:59 AM CDT | FLASH FLOOD | 7 Se Pineville, MO | WATER RESCUE IN THE JANE AREA AT A LOW WATER CROSSING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 359 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted.
198
WGUS53 KSGF 010100
FFWSGF
MOC009-057-097-109-119-145-010700-
/O.NEW.KSGF.FF.W.0010.190501T0100Z-190501T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
800 PM CDT TUE APR 30 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Newton County in southwestern Missouri...
McDonald County in southwestern Missouri...
Barry County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Southeastern Jasper County in southwestern Missouri...
Southern Dade County in southwestern Missouri...
* Until 200 AM CDT Wednesday.
* At 759 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Neosho... Roaring River State Park...
Big Sugar Creek State Park... Monett...
Aurora... Mount Vernon...
Cassville... Marionville...
Granby... Anderson...
Noel... Shell Knob...
Sarcoxie... Pierce City...
Goodman... Purdy...
South West City... Diamond...
Seligman... Pineville...
This warning includes but is not limited to the following low water
crossings...
Business Highway 60 just north of Neosho...
Highway 97 at The Spring River north of Stotts City...
Highway 37 at The Spring River southwest of Avilla...
Route Y at Flat Creek just northeast of Cassville...
and Route C just south of Mcdowell.
Additional rainfall amounts of two inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3651 9462 3687 9447 3733 9407 3745 9362
3650 9358
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 6:24 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 30, 6:24 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
624 PM CDT Tue Apr 30 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Apr 30 2019
Rather active pattern setting up across the area at mid afternoon.
Several supercells have initiated over NE OK and have moved into
the area. The RUC is indicating that instability as well as the h8
winds will continue to increase from late this afternoon into this
evening. With 0-6km bulk shear values around 50 kts at this
time...all modes of severe weather will be possible.
Surface front is currently situated from about Ft. Scott KS to
Rolla. The warm front will lift northward overnight as a surface
wave moves up the front...however...the cold front will remain
anchored over southeast Kansas as the wave moves up the front.
This will create a heavy rain scenario over southeast Kansas and
western Missouri as cells will continue to train along the front.
As the night progresses...models are hinting at the supercells
eventually evolving into a more linear mode of convection during
the overnight hours. This will increase the damaging wind and
QLCS tornado threat as well. As the line moves through...it should
stabilize the atmosphere into the morning but with the heating of
the day...could see another round of severe weather developing
tomorrow afternoon.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CDT Tue Apr 30 2019
As the main upper level wave begins to eject into the Plains on
Thursday...the surface front will begin to make some eastward
progress. The front should push through the region Thursday night
into Friday. However...it may be Saturday morning before the rain
finally pushes completely out of the area.
We then have about a 24-hr break before the pattern repeats itself
once again. A surface front moves southward into the region on
Sunday...stalls...and meanders across the region through the
remainder of the forecast period. An upper low digs into the
longwave trough over southern California and puts us back into
southwest flow.
Temperatures for the most part will hold fairly steady with highs
in the 70s and lows in the 50s. Day-to-day variations will be
dependent upon cloud cover and rainfall.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Apr 30 2019
Convection continuing across the forecast area at this time. Most
areas outside of the convection are either VFR or MVFR with MVFR
to IFR conditions within the convection. The exception to this is
over west central Missouri and extreme southeast Kansas where most
areas are MVFR to IFR.
The low level jet will increase over night keeping winds up and
occasionally especially on the Ozark Plateau. Could also see some
LLWS between 03-09z across the area. Periods of convective
activity are expected through the forecast area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...GaedeHazardous weather outlook, Apr 30, 4:09 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 409 PM CDT Tue Apr 30 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 409 PM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Numerous showers and thunderstorms will continue to move northeast into the outlook area late this afternoon into tonight. Supercell thunderstorms are expected with tornadoes, large hail, and damaging winds all possible. The thunderstorms are then expected to develop into a squall line this evening and push eastward across the area tonight. This will include a threat for damaging winds to 70 mph and tornadoes. Portions of the squall line which bow out towards the northeast will have an enhanced tornado threat. An elevated threat for flash flooding exists for today and tonight as multiple rounds of heavy rainfall are expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The potential for severe thunderstorms and flooding will then continue from Wednesday afternoon into Wednesday night. This includes the potential for large hail, damaging winds, and isolated tornadoes. The risk for thunderstorms will then persist into Thursday and Friday. The potential for severe storms and flooding is unclear at this time. There are then limited chances for thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight over the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Local storm report, Apr 30, 6:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 3 SE EXETER 36.65N 93.91W
04/30/2019 BARRY MO LAW ENFORCEMENT
BRIEF TOUCHDOWN.
&&Local storm report, Apr 30, 7:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG SQUIRES 36.85N 92.62W
04/30/2019 DOUGLAS MO FIRE DEPT/RESCUE
TREES DOWN ALONG HIGHWAY JJ SOUTHWEST OF
SQUIRES. DAMAGE WAS COINCIDENT WITH AN
POSSIBLE TORNADO SIGNATURE FROM DOPPLER
RADAR.
&&
SRLocal storm report, Apr 30, 7:15 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG FRONTENAC 37.46N 94.69W
04/30/2019 CRAWFORD KS FIRE DEPT/RESCUE
SEVERAL POWER POLES DOWN RANDOMLY THROUGHOUT
FRONTENAC AND EASTERN CRAWFORD COUNTY.
&&
DSALocal storm report, Apr 30, 7:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG SQUIRES 36.85N 92.62W
04/30/2019 DOUGLAS MO FIRE DEPT/RESCUE
TREES DOWN ALONG HIGHWAY JJ SOUTHWEST OF
SQUIRES. SUBSEQUENT REPORTS OF A BARN
DESTROYED AND POWER LINES DOWN AS WELL.
DAMAGE WAS COINCIDENT WITH AN POSSIBLE
TORNADO SIGNATURE FROM DOPPLER RADAR.
&&
SRLocal storm report, Apr 30, 7:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD CARTHAGE 37.18N 94.32W
04/30/2019 JASPER MO PUBLIC
MEDIA PARTNER REPORTS MULTIPLE VEHICLES
STALLED DUE TO FLOODED ROADWAYS, ESPECIALLY
ON CENTRAL AVE (HWY 96).
&&Local storm report, Apr 30, 7:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD 1 W STOCKTON 37.70N 93.82W
04/30/2019 CEDAR MO EMERGENCY MNGR
PORTIONS OF HWY 32 EASTBOUND INTO STOCKTON
ARE IMPASSABLE DUE TO FLASH FLOODING. THERE
ARE ALSO SEVERAL COUNTY ROADS AND A FEW CITY
STREETS FLOODED.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:01 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone, Taney | 6 hr |
| Apr 30, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more | 47 min |
| Apr 30, 7:19 PM CDT | Tornado Warning | SGF | Texas, Wright | 41 min |
| Apr 30, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Polk | 48 min |
| Apr 30, 7:30 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence | 6 hr |
| Apr 30, 7:31 PM CDT | Tornado Warning | SGF | Dade | 29 min |
| Apr 30, 7:39 PM CDT | Tornado Warning | SGF | Greene, Polk | 24 min |
| Apr 30, 7:40 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 5 hr |
| Apr 30, 7:41 PM CDT | Tornado Warning | SGF | Dade, Greene, Lawrence | 34 min |
| Apr 30, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 2 more | 54 min |
| Apr 30, 7:52 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Hickory, Morgan and 2 more | 6 hr |
| Apr 30, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 51 min |
| Apr 30, 7:59 PM CDT | Tornado Warning | SGF | Texas, Wright | 46 min |
| Apr 30, 8:07 PM CDT | Tornado Warning | SGF | Greene, Polk | 38 min |
| Apr 30, 8:09 PM CDT | Tornado Warning | SGF | Christian, Greene, Stone | 51 min |
| Apr 30, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk | 49 min |
| Apr 30, 8:20 PM CDT | Tornado Warning | SGF | Greene | 25 min |
| Apr 30, 8:26 PM CDT | Tornado Warning | SGF | Dallas, Polk | 17 min |
| Apr 30, 8:29 PM CDT | Tornado Warning | SGF | Webster | 27 min |
| Apr 30, 8:33 PM CDT | Tornado Warning | SGF | Dallas, Laclede | 27 min |
| Apr 30, 8:39 PM CDT | Areal Flood Advisory | SGF | Greene | 6 hr |
| Apr 30, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 50 min |
| Apr 30, 8:45 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
| Apr 30, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Webster, Wright | 42 min |
| Apr 30, 8:52 PM CDT | Tornado Warning | SGF | Christian, Taney | 23 min |
| Apr 30, 8:52 PM CDT | Tornado Warning | SGF | Douglas | 23 min |
| Apr 30, 9:05 PM CDT | Tornado Warning | SGF | Camden, Laclede, Pulaski | 25 min |
| Apr 30, 9:06 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster, Wright | 39 min |
| Apr 30, 9:11 PM CDT | Tornado Warning | SGF | Laclede, Wright | 34 min |
| Apr 30, 9:14 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 46 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 28 min |
| Apr 30, 9:20 PM CDT | Tornado Warning | SGF | Douglas, Webster, Wright | 25 min |
| Apr 30, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski, Texas | 52 min |
| Apr 30, 9:31 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 44 min |
| Apr 30, 9:35 PM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 40 min |
| Apr 30, 9:37 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Apr 30, 9:37 PM CDT | River Flood Warning | SGF | Shannon | 26 hr |
| Apr 30, 9:52 PM CDT | Tornado Warning | SGF | Phelps, Pulaski, Texas | 23 min |
| Apr 30, 9:58 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, Vernon | 36 hr |
| Apr 30, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 47 min |
| Apr 30, 10:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 53 min |
| Apr 30, 10:09 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 3 more | 36 hr |
| Apr 30, 10:15 PM CDT | Areal Flood Warning | SGF | Camden, Laclede, Maries, Miller, Morgan, Phelps and 1 more | 36 hr |
| Apr 30, 10:20 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 2 more | 36 hr |
| Apr 30, 10:24 PM CDT | Tornado Warning | SGF | Dent, Phelps | 21 min |
| Apr 30, 10:27 PM CDT | Tornado Warning | SGF | Shannon, Texas | 33 min |
| Apr 30, 10:36 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 39 min |
| Apr 30, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon | 56 min |
| Apr 30, 11:03 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Webster, Wright | 59 hr |
| Apr 30, 11:17 PM CDT | Areal Flood Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 36 hr |
| May 1, 1:48 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| May 1, 2:26 AM CDT | River Flood Warning | SGF | McDonald | 59 hr |
| May 1, 2:26 AM CDT | River Flood Warning | SGF | Jasper | 48 hr |
| May 1, 2:26 AM CDT | River Flood Warning | SGF | Jasper | 49 hr |
| May 1, 2:26 AM CDT | River Flood Warning | SGF | Jasper, Newton | 41 hr |
| May 1, 8:24 AM CDT | River Flood Warning | SGF | Shannon | 43 hr |
| May 1, 9:12 AM CDT | River Flood Warning | SGF | Pulaski | 28 hr |
| May 1, 9:12 AM CDT | River Flood Warning | SGF | Pulaski | 39 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.